Alert archive / Oklahoma / River Flood Watches in 2016

River Flood Watch 7, NWS Tulsa, OK

April 28, 2016LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood watch at Apr 28, 2016, 11:03 AM CDT for LeFlore County, Oklahoma. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2016, 11:03 AM CDT (16:03 UTC)
Expired
Apr 30, 2016, 3:03 AM CDT
In force
40 hr
Issued by
NWS Tulsa, OK
Flood severity
None

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Apr 28, 6:32 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 28, 6:32 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
632 AM CDT THU APR 28 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Brief IFR vsbys in fog across parts of northwest AR this morning.
Conditions to improve at KFYV by mid morning as temp/dewpoint
spreads increase along with surface winds. Thunderstorms that
develop tonight likely to stay south of KMLC. VFR cigs expected to
spread north during the latter half of the TAF period.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT THU APR 28 2016/

DISCUSSION...
Occluded frontal system has pushed well east...with higher
dewpoint air suppressed into srn TX and through the Gulf coast
states. Expect a rather pleasant day...as the
northeasterly/easterly flow maintains the dry low-level airmass.

The front situated across TX will begin to lift north later today
as a warm front...and should stretch roughly west-east along the
Red River by late tonight. This will bring the higher dewpoints
farther north as well...with 55-60F dewpoints likely across
southern OK toward Friday morning. A strengthening low-level jet
along with improving isentropic lift will result in convection
along and north of the warm front...generally after 06z...with
the activity spreading into mainly east-central and southeast OK.
There will be some risk of hail with the elevated
storms...although better severe chances are expected to remain to
our southwest.

The degree of northward progression of the warm front remains in
question on Friday...but plan on leaning toward the ECMWF/GFS
solution of keeping the front near the Red River at least during
the early part of the day. Impressive isentropic lift will persist
through eastern TX into southeast OK...and we'll need to keep a
close eye on the heavy rainfall potential especially over
southeast OK. Additional storms are expected during the day along
the eastward advancing dryline...and this activity will eventually
spread across the forecast area Friday evening/night as the
surface cyclone lifts into northwest OK and the dryline/Pacific
front surges east. Again the greatest severe weather threat looks
to stay mostly southwest of the forecast area...although this
could change if the warm front lifts farther north thus resulting
in a larger warm sector across parts of the forecast area.

Convection should be moving east of the area on Saturday as the
Pacific front eventually clears. Sunday is looking cooler and
dry...with low-end PoP returning early next mainly for the
southern half of the area.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Apr 28, 5:13 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU APR 28 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU APR 28 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
THUNDERSTORMS...AND SEVERE WEATHER POTENTIAL RETURN LATE TONIGHT
TO SOUTHEAST OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHEAST TEXAS TONIGHT IN RESPONSE TO A LOW LEVEL JET THAT
WILL DEVELOP IN THE VICINITY OF A SURFACE WARM FRONT. LARGE HAIL
WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE NORTH
NORTHEAST...AND INTO SOUTHEAST OKLAHOMA LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STORMS WILL LIKELY BE ONGOING ACROSS SOUTHEAST OKLAHOMA FRIDAY
MORNING. THE SEVERITY...AND TYPE OF SEVERE WEATHER THAT OCCURS
DURING THE DAY WILL DEPEND ON WHERE THE WARM FRONT SETS UP. LARGE
HAIL WILL BE THE PRIMARY THREAT ON THE COOL SIDE OF THE
FRONT...WHILE TORNADOES...HAIL AND DAMAGING WINDS WOULD BE
POSSIBLE ALONG AND SOUTH OF THE BOUNDARY.

AT THIS TIME... IT APPEARS SOUTHEAST OKLAHOMA WILL SEE THE BEST
CHANCE FOR SEVERE WEATHER AS THIS AREA WILL BE JUST NORTH OF THE
WARM FRONT FOR MUCH OF THE DAY. THIS SETUP ALSO FAVORS THE
POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AS WELL.

THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT AHEAD OF AN
EASTWARD ADVANCING DRY LINE. STORM CHANCES WILL DIMINISH FROM
WEST TO EAST ON SATURDAY AS A PACIFIC COLD FRONT SWEEPS THE AREA.
AFTER A DRY AND COOLER SUNDAY...LOW THUNDERSTORM CHANCES RETURN TO
PARTS OF THE AREA FOR EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 28, 8:55 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TORNADO          CHECOTAH                35.47N 95.52W
04/26/2016                   MCINTOSH           OK   NWS STORM SURVEY

            PRELIMINARY RATING OF EF0

&&

LACY
Local storm report, Apr 28, 9:16 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TORNADO          TWIN OAKS               36.21N 94.85W
04/26/2016                   DELAWARE           OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR

&&

LACY
Local storm report, Apr 28, 10:30 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TORNADO          BIXBY                   35.94N 95.88W
04/26/2016  F1               TULSA              OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
            PRELIMINARY EF1 RATING.

1035 PM     TORNADO          BROKEN ARROW            36.05N 95.79W
04/26/2016  F1               TULSA              OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. TORNADO DAMAGE WAS JUST WEST OF
            COUNTY LINE ROAD BETWEEN 121ST AND 131ST ST SOUTH. STORM
            SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING.

1157 PM     TORNADO          TWIN OAKS               36.21N 94.85W
04/26/2016  F1               DELAWARE           OK   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
            PRELIMINARY EF1 RATING.

1229 AM     TORNADO          1 NE DECATUR            36.35N 94.45W
04/27/2016  F1               BENTON             AR   NWS STORM SURVEY

            TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
            PRELIMINARY EF1 RATING.

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:03 AM CDTRiver Flood WatchTSAChoctaw40 hr
Apr 28, 11:03 AM CDTRiver Flood WatchTSALeFlore40 hr
Apr 28, 11:03 AM CDTRiver Flood WatchTSAPushmataha46 hr
Apr 28, 2:50 PM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more36 hr

Nearby

River Flood Watches in Oklahoma, 2016Every river flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.